MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CONSTRAINED POSTERIOR STABILIZED (CPS); PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CONSTRAINED POSTERIOR STABILIZED (CPS); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event was initially reported under the incorrect mfr number (0001822565-2024-00005).D10 - medical product: standard primary patella catalog # 00587806532 lot # 64227886; bone cement catalog # unk lot # e2703z20ca; bone cement catalog # unk lot # 005eae2407; bone cement catalog # unk lot # f2702z12ca; stem extension catalog # unk lot # 64859495; femur catalog # unk lot # 64867254 ; tibia e catalog # unk lot # 64804179; tibial cone xs catalog # unk lot # 64815920; stem extension catalog # unk lot # 64925236; lateral tibial augment catalog # unk lot # 64826750; medial tibial augment catalog # unk lot # 64817484; art surface cps 12mm catalog # unk lot # 64214783; cancellous bone graft catalog # unk lot # unk.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient had pain and popping of the patella one year post implantation.The patient underwent revision of the poly articular surface, during which, abundant scar tissue was debrided from the patella.The patient was placed on an oral steroid dose pack due to history of chronic arthrofibrosis.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h4, h6, h11 reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that patient presented with pain with catching popping of the patella and abundant scar tissue about the superior and inferior aspect of the patella; knee stability was excellent in extension with some gapping in flexion.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CONSTRAINED POSTERIOR STABILIZED (CPS)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19360779
Report Number3007963827-2024-00190
Device Sequence Number20436987
Product Code MBH
UDI-Device Identifier00889024244580
UDI-Public(01)00889024244580(17)240229(10)64214783
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number42522600712
Device Lot Number64214783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale